Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 340, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2023, 8:00 AM EDT for 11 counties in Georgia. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2023, 8:00 AM EDT (12:00 UTC)
- Expired
- Jun 19, 2023, 9:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Calhoun County, GA, Colquitt County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Mitchell County, GA, Randolph County, GA, Terrell County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 130 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:30 AM EDT | TSTM WND DMG | 1 W South Albany, GA | Tree down in 1600 block of Jones Avenue. |
| Jun 19, 8:30 AM EDT | TSTM WND DMG | 2 Sw Palmyra, GA | Tree down and traffic light out at on N. Westover Blvd at Archwood in Albany. |
| Jun 19, 8:30 AM EDT | TSTM WND DMG | 3 Sw Palmyra, GA | Tree down in 600 block of N. Westover. |
| Jun 19, 8:45 AM EDT | TSTM WND DMG | 2 Wsw Crestwood, GA | Tree down in 6000 block of James Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
948
WUUS52 KTAE 191200
SVRTAE
GAC007-037-071-095-099-177-205-243-273-287-321-191300-
/O.NEW.KTAE.SV.W.0340.230619T1200Z-230619T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
800 AM EDT Mon Jun 19 2023
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Dougherty County in southwestern Georgia...
Western Turner County in south central Georgia...
Southeastern Randolph County in southwestern Georgia...
Northeastern Mitchell County in southwestern Georgia...
Lee County in southwestern Georgia...
Baker County in southwestern Georgia...
Calhoun County in southwestern Georgia...
Northeastern Early County in southwestern Georgia...
Northwestern Colquitt County in south central Georgia...
Southern Terrell County in southwestern Georgia...
Worth County in south central Georgia...
* Until 900 AM EDT.
* At 759 AM EDT, severe thunderstorms were located along a line
extending from near Dawson to 6 miles southwest of Leary to 7 miles
southwest of Arlington to 7 miles northwest of Donalsonville,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newton, Morgan, Albany, Dawson, Putney, Sylvester, Leesburg,
Arlington, Baconton, Poulan, Doerun, Leary, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Douglasville, Worth,
Terrell and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 8386 3182 8385 3183 8384 3181 8383
3181 8382 3180 8380 3180 8366 3128 8378
3130 8460 3126 8494 3143 8484 3182 8446
3184 8389
TIME...MOT...LOC 1159Z 263DEG 40KT 3172 8438 3142 8460 3134 8478 3114
8493
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
72-BUNKER1 follow-up statement
478
WWUS52 KTAE 191239
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
839 AM EDT Mon Jun 19 2023
GAC037-099-243-273-191247-
/O.CAN.KTAE.SV.W.0340.000000T0000Z-230619T1300Z/
Randolph GA-Calhoun GA-Early GA-Terrell GA-
839 AM EDT Mon Jun 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH...
CALHOUN...NORTHEASTERN EARLY AND SOUTHERN TERRELL COUNTIES IN
SOUTHWESTERN GEORGIA IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3184 8386 3182 8385 3183 8384 3181 8383
3181 8382 3180 8380 3180 8366 3128 8378
3130 8451 3145 8439 3161 8426 3183 8411
3184 8389
TIME...MOT...LOC 1237Z 263DEG 40KT 3177 8391 3147 8413 3139 8431 3119
8446
$$
GAC007-071-095-177-205-287-321-191300-
/O.CON.KTAE.SV.W.0340.000000T0000Z-230619T1300Z/
Dougherty GA-Turner GA-Mitchell GA-Lee GA-Baker GA-Colquitt GA-
Worth GA-
839 AM EDT Mon Jun 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR DOUGHERTY...WESTERN TURNER...NORTHEASTERN MITCHELL...SOUTHEASTERN
LEE...NORTHEASTERN BAKER...NORTHWESTERN COLQUITT AND WORTH
COUNTIES...
At 837 AM EDT, severe thunderstorms were located along a line
extending from 11 miles southwest of Arabi to Putney to near Newton
to 16 miles west of Camilla, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newton, Albany, Sylvester, Leesburg, Putney, Baconton, Poulan,
Doerun, East Albany, Marine Corps Logistics Base, Turner City,
Walker, Worth, Terrell, Sumner, Warwick, Minton, Stocks, Radium
Springs and Sylvester Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 8386 3182 8385 3183 8384 3181 8383
3181 8382 3180 8380 3180 8366 3128 8378
3130 8451 3145 8439 3161 8426 3183 8411
3184 8389
TIME...MOT...LOC 1237Z 263DEG 40KT 3177 8391 3147 8413 3139 8431 3119
8446
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:47 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 19, 6:47 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 647 AM EDT Mon Jun 19 2023 ...SEVERE WEATHER ONCE AGAIN POSSIBLE IN THE FORM OF TWO ROUNDS - ONE THIS MORNING AND THE OTHER DURING THE AFTERNOON... ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 250 AM EDT Mon Jun 19 2023 All eyes this AM are on a large cluster of strong to severe thunderstorms racing across the Lower MS Valley. This activity has a history of producing damaging winds, tornadoes, and hail during the overnight hours and will look to pose similar threats locally to start off the work week/morning commute. The 6Z HRRR brings this MCS into SE AL and portions of SW GA around 12-13Z with additional convection focusing along the FL Panhandle. These two areas of storms then look to converge along the I-10 corridor while moving generally east-southeastward later this morning. The main concerns are strong to damaging winds given the linear and/or bowing nature of the MCS. Potential impacts are scattered power outages and downed trees, as we've seen in recent days. Heavy rainfall is also possible. Frequent lightning is not to be overlooked either. By the afternoon, convective redevelopment is expected in the wake of its predecessor and may prove to be just as problematic. This second wave appears to congeal into an extensive zonally oriented linear mode through much of North FL that persists into the PM rush hour, with isolated to scattered storms north of the state line. The former would renew damaging wind potential, but also pose a heavy rain/flood threat. Convection should begin waning while pushing into the Gulf this evening. The SPC has the entire service area under a Slight Risk (level 2 of 5) for severe weather and if trends continue or escalate with the ongoing MCS, a Watch cannot be ruled out. A Slight Risk (level 2 of 4) is also in place by the WPC for everywhere but the eastern FL Big Bend (Marginal, 1 of 4). Instances of flash flooding may occur, particularly from training storms. Locations with saturated soils from recent rains and urban, low-lying, and poor-drainage areas are most vulnerable. Aside from the storminess, expect more warm/muggy conditions with highs in the mid/upper 80s and lows in the low 70s (isolated upper 60s). && .SHORT TERM... (Tuesday through Wednesday night) Issued at 250 AM EDT Mon Jun 19 2023 The upper air pattern is characterized by an omega block across much of the CONUS and a rex block over the eastern US. An upper low will sag southward from the Tennessee Valley to central Georgia and support a surface low pressure area and cold front. Isolated strong to severe thunderstorms are once again possible each day, with hail and strong winds as the main threats. SPC has a marginal risk for severe thunderstorms each day. Not much change really from the past few days just a slightly lower threat level. Heavy rainfall also continues to be a concern with WPC outlooking atleast a marginal to slight risk for excessive rainfall each day. Rain chances Tuesday will be highest along and south of the front (70-90%) then high chances (80-90) everywhere Wednesday as the upper low is just about sitting over the area. The heaviest rainfall day of this period will be Wednesday. Highs will be around 90 degrees Tuesday then mid/upper 80s Wednesday as abundant cloud cover and widespread rainfall temper highs a little. && .LONG TERM... (Thursday through Sunday) Issued at 250 AM EDT Mon Jun 19 2023 The blocking patterns across the CONUS will finally begin to break down in the long term period. The upper low entrenched in the southeast US finally exits stage north as the associated rex block breaks down and upper ridging is allowed to move northward towards the Red River by Tuesday. Though the upper low kicks out, we will remain under the influence of the upper trough with embedded shortwaves through the period. This will keep the moist trajectories from the Gulf and thus the elevated rain and thunderstorm chances will continue. In fact, rain chances of 60-90% are expected each day. Though severe weather risk will be low, the flooding risk is elevated as repeated rounds of heavy rainfall will continue through the weekend. There appears to possibly be some slight reprieve in the high rain chances and flooding concerns towards next week as the southwest ridge builds towards the southeast US. && .AVIATION... (12Z TAFS) Issued at 639 AM EDT Mon Jun 19 2023 Adjusted TAFs to acct for ongoing convection across the Wiregrass, western FL Panhandle, parts of SW GA. Leaned on the 8Z HRRR for timing of thunder at the terminals. Bottom line: all sites are expected to be impacted by scattered t-storms, capable of strong to severe gusts today. Convection looks to persist longer and deeper into the afternoon along the I-10 corridor before waning around 0Z or up to a couple hrs after. Southwest winds prevail (breezy at times) with MVFR-IFR cigs late tonight at TLH/VLD/ABY. && .MARINE... Issued at 250 AM EDT Mon Jun 19 2023 The continued parade of high chances for showers and thunderstorms, some severe featuring hail, strong winds, frequent lightning and waterspouts, is expected to continue through the next several days. Persistent southwesterly winds are expected as well, with some strengthening in the nearshore waters today so cautionary conditions are anticipated. Also, locally higher winds and seas will occur in and around heavier showers and storms which will make boating conditions suddenly difficult. && .FIRE WEATHER... Issued at 250 AM EDT Mon Jun 19 2023 A continued wet/stormy pattern precludes fire concerns outside of gusty/erratic winds and frequent lightning from scattered to numerous showers and thunderstorms (some strong to severe). Widespread wetting rains are likely into mid-week. Lastly, high dispersions are forecast across the Wiregrass Region on Tuesday afternoon. && .HYDROLOGY... Issued at 250 AM EDT Mon Jun 19 2023 No real change in the wet pattern for the next week. Forecast rainfall amounts are on the order of 4 to 6 inches, with 6 to 8 inches along the nature coast and southeast Florida Big Bend. These forecast amounts have been fairly consistent over the past few model runs but could change depending on the eventual evolution of synoptic scale features. This will keep flooding concerns firmly in tact through the week, especially in areas that have received recent heavy rainfall, including areas of southwest georgia, southeast Alabama, and the eastern Florida Big Bend. Concerning area rivers, more rivers are forecast to reach or are in action stage, including the Fenholloway, Ochlockonee, Ichawanochaway, Flint, Choctawhatchee, Pea, Apalachicola, and Aucilla rivers. Aucilla at Lamont is forecast to just reach minor flood stage wednesday then slowly fall. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 71 88 71 / 70 70 80 70 Panama City 85 74 87 73 / 70 70 70 80 Dothan 85 70 88 69 / 80 40 60 70 Albany 86 71 87 69 / 80 50 70 70 Valdosta 89 69 86 70 / 70 80 80 70 Cross City 88 73 85 71 / 60 80 90 80 Apalachicola 86 77 85 74 / 60 80 80 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...Scholl LONG TERM....Scholl AVIATION...IG3 MARINE...Scholl FIRE WEATHER...IG3 HYDROLOGY...Scholl
In the hours before
Special weather statement, Jun 19, 2:24 AM EDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
124 AM CDT Mon Jun 19 2023
ALZ065-066-190700-
Dale AL-Coffee AL-
124 AM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of northwestern Dale
and northern Coffee Counties through 200 AM CDT...
At 124 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Elba, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Ariton, Lee, Java, Chestnut Grove, Mixons Crossroads, Victoria,
Frisco, Eanon, Lowry Mill, Wilkinstown, Zoar, Camp Humming Hills,
Rocky Head, Newby, Wise Mill, Roeton, Clowers Crossroads, Arcus and
Hwy 231 Pea River Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3154 8614 3162 8615 3162 8563
3141 8607 3152 8619 3153 8619
TIME...MOT...LOC 0624Z 243DEG 39KT 3152 8604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial weather statement, Jun 19, 5:52 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 AM EDT Mon Jun 19 2023
GAZ122>124-191030-
Randolph GA-Terrell GA-Calhoun GA-
552 AM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of Randolph, northern
Calhoun and Terrell Counties in southwestern Georgia through 630 AM
EDT...
At 552 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fort Gaines, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Dawson, Cuthbert, Edison, Shellman, Sasser, Bronwood,
Parrott, Carnegie, Randolph Co A/p, Clarks Mill, Dawson Municipal
A/P, Aycock Mill, Chambliss, Olivers Mill, Martins Crossroads,
Benevolence, Springvale, Chickasawhatchee and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3188 8436 3187 8430 3183 8426 3169 8431
3162 8430 3162 8445 3155 8446 3151 8482
3152 8481 3153 8481 3159 8483 3162 8482
3162 8494 3167 8493 3172 8496 3178 8496
3178 8491 3192 8491 3192 8445 3196 8444
TIME...MOT...LOC 0952Z 257DEG 39KT 3163 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLSpecial weather statement, Jun 19, 7:22 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
622 AM CDT Mon Jun 19 2023
FLZ007>010-108-191145-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
622 AM CDT Mon Jun 19 2023
...Strong thunderstorms will impact portions of central Walton,
southwestern Holmes and northwestern Washington Counties through 645
AM CDT...
At 621 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Funiak Springs to near Eglin Air Force
Base. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Live Oak,
Freeport, Ponce De Leon, Caryville, Westville, Hinsons Crossroads,
Oakwood Hills, Portland, Alpine Heights, De Funiak Spring Airport,
Rock Hill, Pleasant Ridge, Center Ridge, Knox Hill, Piney Grove and
Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3068 8639 3084 8632 3080 8572 3045 8592
3047 8613 3048 8614 3047 8614 3048 8620
3049 8619 3050 8620 3048 8622 3048 8625
3049 8625 3048 8627 3049 8639
TIME...MOT...LOC 1121Z 272DEG 48KT 3077 8615 3058 8634
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KRLocal storm report, Jun 19, 7:46 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
746 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM Tstm Wnd Dmg Echo 31.48N 85.47W
06/19/2023 Dale AL Emergency Mngr
Trees reported down across the road on N.
County Road 67 and Highway 105.
&&Local storm report, Jun 19, 7:58 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
758 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Tstm Wnd Dmg 3 S Level Plains 31.26N 85.78W
06/19/2023 Dale AL Law Enforcement
A tree was down on CR 1 South.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:52 AM EDT | Special Weather Statement | TAE | Randolph, Terrell | 38 min |
| Jun 19, 7:15 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 45 min |
| Jun 19, 7:25 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller, Seminole | 65 min |
| Jun 19, 8:17 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Colquitt, Decatur, Grady, Miller and 3 more | 58 min |
| Jun 19, 8:57 AM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 78 min |
| Jun 19, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Decatur, Grady and 4 more | 64 min |
| Jun 19, 9:35 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Brooks, Cook, Irwin, Lanier and 2 more | 55 min |
| Jun 19, 10:27 AM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 13 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.